Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2007, 5:26 PM MDT for El Paso County, Colorado. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 5:26 PM MDT (23:26 UTC)
- Expired
- Jul 4, 2007, 5:59 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:32 PM MDT | HAIL 0.75 | 4 Ese Colorado Springs, CO | |
| Jul 4, 5:32 PM MDT | HAIL 1.25 | 3 E Colorado Springs, CO | ENDED 527 PM. |
| Jul 4, 5:37 PM MDT | HAIL 0.75 | 4 Ese Colorado Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 042326
SVRPUB
COC041-050030-
/O.NEW.KPUB.SV.W.0167.070704T2326Z-070705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES THE CITY OF COLORADO SPRINGS...
* UNTIL 630 PM MDT...
* AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED OVER CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH CENTRAL COLORADO SPRINGS.
SECURITY.
FOUNTAIN.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3893 10477 3881 10495 3851 10472 3851 10445
3865 10439
$$2 follow-up statements
000
WWUS55 KPUB 042346
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT WED JUL 4 2007
COC041-050030-
/O.CON.KPUB.SV.W.0167.000000T0000Z-070705T0030Z/
EL PASO CO-
546 PM MDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED NEAR SECURITY...OR 9 MILES SOUTH OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
EXTREME SOUTHEASTERN COLORADO SPRINGS.
FOUNTAIN.
LAT...LON 3893 10477 3881 10495 3851 10472 3851 10445
3865 10439
$$000
WWUS55 KPUB 042359
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT WED JUL 4 2007
COC041-050010-
/O.CAN.KPUB.SV.W.0167.000000T0000Z-070705T0030Z/
EL PASO CO-
600 PM MDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL EL
PASO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3893 10477 3881 10495 3851 10472 3851 10445
3865 10439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:19 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 2:19 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT WED JUL 4 2007 .SHORT TERM... (TONIGHT AND THURSDAY) EARLY AFTERNOON CONDITIONS QUITE A BIT MORE SUBDUED THAN CONDITIONS NOTED AT THIS TIME YESTERDAY...HOWEVER THERE ARE A FEW AREAS OF POTENTIALLY STRONG CONVECTIVE CONCERN...SUCH AS PORTIONS OF EL PASO COUNTY AS WELL AS WESTERN PORTIONS OF CWFA. LATEST SATELLITE IMAGERY INDICATING WELL DEFINED SURFACE BOUNDARY LOCATED OVER NORTHERN EL PASO COUNTY WITH CONVECTION BUBBLING OVER THIS AREA FOR THE PAST FEW HOURS. IN ADDITION A FEW HEALTHY THUNDERSTORMS HAVE BEEN NOTED OVER THE WESTERN CWFA. AS PREVIOUSLY MENTIONED...SEVERE WEATHER PARAMETERS QUITE A BIT LESS THAN VALUES NOTED YESTERDAY AT THIS TIME WITH 19Z/4TH CAPES IN THE 1000 TO 1500 J/KG RANGE...LIS IN THE -2C TO -4C RANGE AND 0-6 KM SHEAR VALUES GENERALLY UNDER 25 KNOTS. PRECIPITABLE WATER VALUES REMAIN RESPECTABLE WHILE AFTERNOON TEMPERATURES RUNNING AROUND 10F COOLER AS COMPARED TO YESTERDAY...ESPECIALLY OVER EASTERN SECTIONS. SO FOR SENSIBLE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WITH EVEN A FEW STRONG/POSSIBLY SEVERE STORMS NOT OUT OF THE QUESTION...WFO PUEBLO WILL CONTINUE TO MONITOR. FOR THURSDAY...EXPECT TEMPERATURES TO RUN NEAR TO SLIGHTLY ABOVE VALUES NOTED PREVIOUS 24 HOURS WITH A GENERAL DECREASE IN POPS AS COMPARED TO PAST FEW DAYS. .LONG TERM... (THURSDAY NIGHT THROUGH TUESDAY) MAIN CONCERN THIS FCST PERIOD IS FOR LATER IN THE PERIOD AS GUIDANCE IS INDICATING A PATTERN SHIFT TO MORE ACTIVE WEATHER STARTING AS EARLY AS SUNDAY. FROM NOW UNTIL SUNDAY WE WILL LIKELY SEE LESS THAN NORMAL PRECIP ON THE PLAINS AS THERE IS BIT OF AN EASTERLY COMPONENT TO THE WIND FIELDS THROUGH A GOOD PART OF THE ATMOS. THIS TYPICALLY KEEPS THE PLAINS DRY. FOR THE MTNS THOUGH...WITH THE UPSLOPE IMPINGING ON THE HIER TRRN WE SHOULD SEE ISOLD/SCTD ACTIVITY ON THE E SLOPES OF THE S MTNS...AND SCTD ACTIVITY OVER THE SW AND C MTNS. TEMPS WILL BE SEASONABLE. STARTING SUNDAY...RIDGE AXIS MOVES TO THE WEST AND NW FLOW OPENS UP. THIS WILL BRING A COOL FRONT DOWN ON THE PLAINS AS EARLY SUNDAY AFTERNOON. THIS FRONT SHOULD BRING A A BETTER CHANCE OF POPS TO THE PLAINS ON THIS DATE. THROUGH EARLY NEXT WEEK...NW FLOW AT MID LVLS INCREASES AS UPSLOPE SFC FLOW CONTINUES. THIS SHOULD KEEP A CHANCE OF SHOWERS AND STORMS TO ALL OF TEH REGION. IF ENOUGH INSTABILITY IS AVAILABLE IN THE LLVLS...THEN WE MAY SEE A FEW SUPERCELLS ON MON AND TUES AS THE DEEP LAYER SHEAR WILL BE FAVORABLE FOR ROTATING STORMS. /HODANISH && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED SEVERAL AREAS INTO THE EARLY AFTERNOON HOURS WITH MVFR CONDITIONS BECOMING MORE WIDESPREAD FROM THE MID-AFTERNOON IN THE EVENING HOURS AS SHOWERS AND THUNDERSTORMS BECOME MORE PREVALENT. VFR CONDITIONS SHOULD THEN SHOULD BE NOTED MOST AREAS BY AROUND 06Z TONIGHT AS THE SHOWERS AND THUNDERSTORMS DISSIPATE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 4:18 AM MDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT WED JUL 4 2007 COZ058>089-093>099-051315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 418 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN LATE THIS MORNING...THEN SPREAD TO MOST AREAS THIS AFTERNOON. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD...INCLUDING ALL OF THE MOUNTAINS AND THE SAN LUIS VALLEY...THIS AFTERNOON AND EVENING. THESE STORMS WILL MOST LIKELY MOVE TO THE SOUTH OR SOUTHEAST...AND WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO OF THESE STORMS COULD BECOME SEVERE...AND PRODUCE WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT ISOLATED COVERAGE OF THUNDERSTORMS ACROSS MUCH OF THE AREA EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM THIS AFTERNOON FOR THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY...AND THE SOUTHEAST AND SOUTH CENTRAL MOUNTAINS.
In the hours before
Local storm report, Jul 4, 4:49 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 1 NNW COLORADO SPRINGS 38.88N 104.77W
07/04/2007 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
DMETZELocal storm report, Jul 4, 4:54 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 SW NATHROP 38.72N 106.09W
07/04/2007 M0.50 INCH CHAFFEE CO TRAINED SPOTTER
1 INCH DEEP
&&
DMETZELocal storm report, Jul 4, 5:03 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL MANITOU SPRINGS 38.86N 104.91W
07/04/2007 M0.75 INCH EL PASO CO TRAINED SPOTTER
0500 PM HAIL 3 N COLORADO SPRINGS 38.91N 104.76W
07/04/2007 M1.50 INCH EL PASO CO AMATEUR RADIO
&&
JKHLocal storm report, Jul 4, 5:05 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 3 SSW AIR FORCE ACADEMY 38.94N 104.88W
07/04/2007 M0.75 INCH EL PASO CO AMATEUR RADIO
0440 PM HAIL FLORISSANT 38.95N 105.30W
07/04/2007 M0.75 INCH TELLER CO AMATEUR RADIO
0446 PM HAIL 1 NNW COLORADO SPRINGS 38.88N 104.77W
07/04/2007 M1.00 INCH EL PASO CO TRAINED SPOTTER
0450 PM HAIL 1 SW NATHROP 38.72N 106.09W
07/04/2007 M0.50 INCH CHAFFEE CO TRAINED SPOTTER
1 INCH DEEP
0451 PM HAIL MANITOU SPRINGS 38.86N 104.91W
07/04/2007 M0.75 INCH EL PASO CO TRAINED SPOTTER
0500 PM HAIL 3 N COLORADO SPRINGS 38.91N 104.76W
07/04/2007 M1.50 INCH EL PASO CO AMATEUR RADIO
&&
DMETZELocal storm report, Jul 4, 5:21 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 3 NE COLORADO SPRINGS 38.89N 104.72W
07/04/2007 M0.75 INCH EL PASO CO AMATEUR RADIO
&&
JKHLocal storm report, Jul 4, 5:26 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL COLORADO SPRINGS 38.86N 104.76W
07/04/2007 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
DMETZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 67 min |
| Jul 3, 6:46 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Jul 3, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 64 min |
| Jul 3, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 3, 8:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 82 min |
| Jul 3, 8:47 PM MDT | Tornado Warning | PUB | Bent | 58 min |
| Jul 3, 9:44 PM MDT | Tornado Warning | PUB | Bent, Prowers | 63 min |
| Jul 3, 11:04 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jul 4, 3:32 PM MDT | Tornado Warning | PUB | El Paso | 34 min |
| Jul 4, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 61 min |
| Jul 4, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee | 95 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 24 min |
| Jul 4, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 46 min |
| Jul 4, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 4, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 89 min |
| Jul 4, 5:51 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.